If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

For Reenie And Sarah!

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • For Reenie And Sarah!

    [For Reenie And Sarah!]

    Author: Mothman (12.168.71.---)

    Date: 01-06-03 11:52

    Here is the medication i am on..the beta blocker, i just got it today. its called propranolol 20 mg tablets. one a day. do either of you know much abou this certain beta blocker?

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: For Reenie And Sarah!]

    Author: Sarah B. Board Moderator (12.144.99.---)

    Date: 01-06-03 12:36

    Dear Sean,

    Oh dear. I highly recommend asking your doctor for nadolol, metoprolol or atenolol instead.

    Every beta-blocker is slightly different than the others and the newer they are, the fewer side effects they tend to have ---as a general rule. It is important to note that eveyone's body chemistry is a little different and some prefer one bb over another while others, just the reverse. (I like nadolol, others like metoprolol, etc.)

    Propanolol is the oldest beta-blocker around and, in general, people I know who have taken _this_ beta-blocker have had vivid nightmares and other very bad side effects. If anything would confirm your fears about them, this would be the one.

    Most doctors don't even prescribe this stuff anymore, which is why it didn't occur to me to mention it.

    I realize like this must sound like I'm recanting my earlier statements about beta-blockers, but this is the only exception. They really are good drugs. Just not this one. --IN MY PERSONAL EXPERIENCE. A bunch of people may chime in and say they love it, but I know many who do not.

    Let me know what the doctor says.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: For Reenie And Sarah!]

    Author: Sarah B. Board Moderator (12.144.99.---)

    Date: 01-06-03 12:48

    I'm NOT saying don't take it, I'm saying talk to your doctor.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: For Reenie And Sarah!]

    Author: Reenie (---.snbrca.adelphia.net)

    Date: 01-06-03 13:19

    Shawn,

    I took this drug years ago, maybe about the time you were born. In the past several years I have been changed to other drugs that are newer with fewer side effects. That drug is an "old" drug that is hardly ever prescribed any more. I never had any of the adverse side effects others have spoken of, but there are better drugs out there. The newer drugs are more efficient as well as have fewer side effects. Thank you for letting us know about your meds. Please sit down and have a heart to heart with your cardio guy. Let him know that you want to be an involved patient and you want to understand everything. If he isn't willing to sit with you and help you understand your condition and treatment, maybe you should consider finding another doctor. Just my opinion.

    Reenie

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: For Reenie And Sarah!]

    Author: Linda, Bd of Directors (---.wmnsmd.adelphia.net)

    Date: 01-06-03 15:37

    "Old" isn't always bad. Inderal/propranolol was great when it was the only one around and still works for many without nasty side effects. It's nice to have other options if this drug is causing problems or not working well enough. Talk with your doctor about the reason for taking it, what to expect to change for you with taking it, and what problems may occur. He is the one who knows the details of your situation. Linda

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: For Reenie And Sarah!]

    Author: Glen (65.247.42.---)

    Date: 01-07-03 03:59

    I had been taking Inderal/propranolol for 30 years, my HCM doc just changed my med to Atenolol just last year, I also never had bad side affects from Inderal and pondered the change for awhile.

    He said Inderal is old and not used much anymore and that there were better beta-blockers.

    As I said I thought I was doing alright with Inderal, but feel quite a bit better on Atenolol so am glad I made the change.

    Talk to your doc and see how he feels about the other beta-blockers and why he prescribes propranolol instead of them.

    If he doesn't have a very good answer maybe you should look for an HCM specialist.

    Glen

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: For Reenie And Sarah!]

    Author: Sarah B. Board Moderator (12.144.99.---)

    Date: 01-07-03 06:07

    Like I said, a lot of people do fine on propanolol, but everyone I know _personally_ has had a horrible time of it.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: For Reenie And Sarah!]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 01-07-03 16:12

    Linda - I like that old comment

    Propanolol has worked fine for many people for many years... but like I say so often...we are all different! so what is great for one is not so great for others...

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: For Reenie And Sarah!]

    Author: Laura (66.97.93.---)

    Date: 01-07-03 20:49

    Hi Glen,

    I have been on inderal for a very long time, for me I have been told it is the best.

    I take 120mg tid. Along with isordil & Verapamil. I do not have side effects from the inderal and most likely because my body is used to it.

    Laura

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: For Reenie And Sarah!]

    Author: Glen (65.247.42.---)

    Date: 01-08-03 04:07

    Hi Laura, yes I agree, I took it for 30 years with no noticable side affects and thought I was doing just fine on it.

    Last March my HCM doc suggested I give Atenolol a try and if I was not comfortable I could go back to Inderal.

    It has made a postive difference and am glad I switched.

    Also I have seen many posting here were people were not so comfortable on Inderal.

    This may not be the case for everyone and if your comfortable with Inderal, then that is what is best for you.

    Good Luck and Stay Well

    Glen
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X